My 58 year old father developed palpable red rash on his upper body after he took mucinex . the rashes are itchy and red
He is a diabetic also.
HE IS CURRENTLY TAKING BENADRYL 25MG TID. FOR PAST 2 DAYS. What else can be done for this rash?
How long will it take to completely go away? Should he increase the dose of benadryl coz he still has itching?
The symptoms are suggestive of hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes.
Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications. The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). Double conventional doses of these non-sedating antihistamines such as Cetirizine(Zyrcet), Loratadine(Claritin) and Fexofenadine may be needed to get symptom relief. Sedating antihistamines such as Chlorphenamine(Benadryl) or Hydroxyzine are used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may give Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.
If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs.
If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
Hope it helps.If you have any additional queries,then pls post us.
Take care and regards.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.